Alert archive / Florida / Flash Flood Warnings in 1999
Flash Flood Warning 2, NWS Key West, FL
NWS Key West, FL issued this flash flood warning at Oct 15, 1999, 2:20 PM EDT for Monroe County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 1999, 2:20 PM EDT (18:20 UTC)
- Expired
- Oct 15, 1999, 5:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Key West, FL
- Area
- Whole counties
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KEYW 151830 FFWEYW FLC087-152100- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE KEY WEST FL 220 PM EDT FRI OCT 15 1999 THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A * FLOOD WARNING FOR...THE FLORIDA KEYS OF MONROE COUNTY IN SOUTHERN FLORIDA * UNTIL 500 PM EDT * AT 215 PM...KEY WEST DOPPLER RADAR ESTIMATES AND RAIN GAUGE REPORTS INDICATED THAT IN THE LAST 36 HOURS...7 TO 10 INCHES OF RAIN HAS FALLEN ACROSS THE KEYS. THROUGH LATE AFTERNOON...HEAVY RAINS WILL CONTINUE OVER THE UPPER KEYS. MODERATE RAINS WILL OCCUR OVER THE MIDDLE KEYS...WITH MOSTLY LIGHT RAINS ALONG THE LOWER KEYS. * FLOODING OF ROADWAYS AND PARKING LOTS HAS BEEN WIDESPREAD ACROSS ALL OF THE KEYS. ROADS ARE COVERED WITH UP TO 2 TO 3 FEET OF STANDING FRESH WATER IN MANY AREAS. MANY SECONDARY ROADS IN THE KEYS WILL REMAIN IMPASSABLE. WATER LEVELS ON STREETS IN THE LOWER KEYS WILL RECEDE SLOWLY THROUGH THE AFTERNOON. * DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. * A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD DEATHS OCC UR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. KASPER/BARRETT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this flash flood warning went out at Oct 15, 10:30 AM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Oct 15, 10:30 AM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
1030 AM EDT FRI OCT 15 1999
CURRENTLY...KEY WEST APPEARS TO BE IN THE EYE...BUT SURFACE
PRESSURES ARE INCREASING. WINDS HAVE COME AROUND TO THE
NW...CURRENTLY AT 9 KT AT EYW. HURRICANE IRENE SEEMS TO BE ORGANIZING
MORE...LOOKING AT DOPPLER RADAR REFLECTIVITY. STILL...THE STRONGEST
SIDE OF IRENE IS ON THE EAST SIDE. HEAVY RAINS WILL CONTINUE OVER
THE MIDDLE AND UPPER KEYS TODAY...WITH MAINLY JUST MODERATE RAINS
OVER THE LOWER KEYS.
CONCERNING THE CURRENT PUBLIC AND MARINE FORECASTS...WE MAY SPLIT
THE MARINE AND ZONE FORECASTS INTO TWO SEGMENTS. ONE SEGMENT FOR THE
LOWER KEYS...AND THE SECOND THE MID AND UPPER KEYS...WHICH SHOULD
RECEIVE THE WORST CONDITIONS THROUGHT THE AFTERNOON.
.EYW...HURRICANE WARNING FOR ALL OF THE FLORIDA KEYS...FROM
ANGELFISH KEY TO DRY TORTUGAS TO EAST CAPE SABLE.
SMALL CRAFT SHOULD REMAIN IN PORT.
FLOOD WATCH FOR THE ALL THE KEYS TONIGHT THROUGH SATURDAY.
FLOOD WARNING ALL OF THE KEYS THROUGH 125 PM.
JHBIn the hours before
Special weather statement, Oct 15, 8:25 AM EDT, 5 hours 55 minutes before
AMZ631-652>654-672>675-FLZ076>078-152200- FLORIDA KEYS HAZARDOUS WEATHER OUTLOOK...UPDATED TO ADD TORNADO WATCH NATIONAL WEATHER SERVICE KEY WEST FL 825 AM EDT FRI OCT 15 1999 ...TORNADO WATCH FOR ALL THE FLORIDA KEYS THROUGH 3PM... ...HURRICANE IRENE MOVING THROUGH THE LOWER FLORIDA KEYS... ...SMALL CRAFT REMAIN IN PORT... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY... ...URBAN FLOOD ADVISORY IN EFFECT... BANDS OF HEAVY RAIN ON THE EAST AND NORTH SIDES OF HURRICANE IRENE WILL INUNDATE THE FLORIDA KEYS WITH HEAVY RAIN THROUGH FRIDAY MORNING. PERSISTENT MODERATE TO HEAVY RAINS ASSOCIATED WITH HURRICANE IRENE HAVE RESULTED IN THE FLOODING OF ROADWAYS...LOW LYING AREAS...AND POOR DRAINAGE AREAS. OVER FOUR INCHES OF RAIN HAVE FALLEN IN AREAS OVERNIGHT...AND AN ADDITIONAL TWO TO THREE INCHES ARE POSSIBLE THROUGH MID-MORNING. THIS RAINFALL COMBINED WITH OVERWASH WILL CONTINUE TO COMPOUND STREET FLOODING THROUGH MID-MORNING. TORNADIC SIGNATURES HAVE BEEN OBSERVED EARLIER ON THE KEY WEST RADAR AND PROMPTED SEVERAL WARNINGS. THE HEAVIEST BANDS OF SHOWERS HAVE MOVED NORTH OF THE LOWER KEYS...HOWEVER...BANDS ARE STILL ROTATING AROUND THE CENTER OF IRENE AND MAY SPAWN TORNADOES. SEVERE WEATHER SPOTTERS ALSO NEED TO BE ON ALERT TODAY FOR POSSIBLE SEVERE WEATHER CONTAINED WITHIN THE BANDS ASSOCIATED WITH THE CENTER OF HURRICANE IRENE AS IT PASSES VERY NEAR KEY WEST THIS MORNING. REPORT ANY SEVERE WEATHER...ESPECIALLY WATERSPOUTS AND TORNADOES... TO THE NATIONAL WEATHER SERVICE IN KEY WEST AND OR LOCAL LAW ENFORCEMENT OFFICIALS. FOR THE LATEST INFORMATION ON LOCAL EFFECTS OF HURRICANE IRENE...SEE THE HURRICANE LOCAL STATEMENTS ISSUED BY THE KEY WEST NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION ON ANY WEATHER IN THE FLORIDA KEYS...TUNE INTO NOAA WEATHER RADIO OR VISIT THE KEY WEST NATIONAL WEATHER SERVICE WEBSITE AT WWW.SRH.NOAA.GOV/EYW/ SETTELMAIER
Special weather statement, Oct 15, 8:25 AM EDT, 5 hours 55 minutes before
AMZ631-652>654-672>675-FLZ076>078-152200- FLORIDA KEYS HAZARDOUS WEATHER OUTLOOK...UPDATED TO ADD TORNADO WATCH NATIONAL WEATHER SERVICE KEY WEST FL 825 AM EDT FRI OCT 15 1999 ...TORNADO WATCH FOR ALL THE FLORIDA KEYS THROUGH 3PM... ...HURRICANE IRENE MOVING THROUGH THE LOWER FLORIDA KEYS... ...SMALL CRAFT REMAIN IN PORT... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY... ...URBAN FLOOD ADVISORY IN EFFECT... BANDS OF HEAVY RAIN ON THE EAST AND NORTH SIDES OF HURRICANE IRENE WILL INUNDATE THE FLORIDA KEYS WITH HEAVY RAIN THROUGH FRIDAY MORNING. PERSISTENT MODERATE TO HEAVY RAINS ASSOCIATED WITH HURRICANE IRENE HAVE RESULTED IN THE FLOODING OF ROADWAYS...LOW LYING AREAS...AND POOR DRAINAGE AREAS. OVER FOUR INCHES OF RAIN HAVE FALLEN IN AREAS OVERNIGHT...AND AN ADDITIONAL TWO TO THREE INCHES ARE POSSIBLE THROUGH MID-MORNING. THIS RAINFALL COMBINED WITH OVERWASH WILL CONTINUE TO COMPOUND STREET FLOODING THROUGH MID-MORNING. TORNADIC SIGNATURES HAVE BEEN OBSERVED EARLIER ON THE KEY WEST RADAR AND PROMPTED SEVERAL WARNINGS. THE HEAVIEST BANDS OF SHOWERS HAVE MOVED NORTH OF THE LOWER KEYS...HOWEVER...BANDS ARE STILL ROTATING AROUND THE CENTER OF IRENE AND MAY SPAWN TORNADOES. SEVERE WEATHER SPOTTERS ALSO NEED TO BE ON ALERT TODAY FOR POSSIBLE SEVERE WEATHER CONTAINED WITHIN THE BANDS ASSOCIATED WITH THE CENTER OF HURRICANE IRENE AS IT PASSES VERY NEAR KEY WEST THIS MORNING. REPORT ANY SEVERE WEATHER...ESPECIALLY WATERSPOUTS AND TORNADOES... TO THE NATIONAL WEATHER SERVICE IN KEY WEST AND OR LOCAL LAW ENFORCEMENT OFFICIALS. FOR THE LATEST INFORMATION ON LOCAL EFFECTS OF HURRICANE IRENE...SEE THE HURRICANE LOCAL STATEMENTS ISSUED BY THE KEY WEST NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION ON ANY WEATHER IN THE FLORIDA KEYS...TUNE INTO NOAA WEATHER RADIO OR VISIT THE KEY WEST NATIONAL WEATHER SERVICE WEBSITE AT WWW.SRH.NOAA.GOV/EYW/ SETTELMAIER
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 5:57 AM EDT | Tornado Warning | KEY | Monroe | 63 min |
| Oct 15, 6:28 AM EDT | Tornado Warning | KEY | Monroe | 42 min |
| Oct 15, 10:00 AM EDT | Flash Flood Warning | KEY | Monroe | 3 hr |
| Oct 15, 5:05 PM EDT | Flash Flood Warning | KEY | Monroe | 3 hr |
| Oct 15, 5:10 PM EDT | Tornado Warning | KEY | Monroe | 30 min |
Nearby
Flash Flood Warnings in Florida, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.